Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 98, NWS Morristown, TN

June 26, 2000Blount County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 26, 2000, 6:09 PM EDT for Blount County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2000, 6:09 PM EDT (22:09 UTC)
Expired
Jun 26, 2000, 7:00 PM EDT
In force
51 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Blount County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 262210
SVRMRX
TNC009-262300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
609 PM EDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLOUNT COUNTY IN EASTERN TENNESSEE

* UNTIL 700 PM EDT

* AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR CADES COVE...OR 13 MILES SOUTHEAST OF     
  MARYVILLE...DRIFTING SLOWLY NORTH.

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...WINDS UP TO 60 
MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF 
OF TREES ABOUT THE SIZE OF YOUR WRIST...AND HAIL UP TO 1 INCH IN 
DIAMETER OR THE SIZE OF QUARTERS.

THIS STORM WILL ALSO PRODUCE TORRENTIAL RAIN SHOWERS AND LOCAL 
FLOODING.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:30 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 26, 3:30 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 PM EDT MON JUN 26 2000

NORTHERN STREAM AND THICKNESS PACKING EDGING CLOSER TO CWA.
UPPER LOW MEANDERING AROUND S GA WITH COL OVER MRX CWA.
THICKNESS DIFLUENCE OVER MRX TONIGHT AND LESS SO TUE.
THETA-E RIDGING SLIPS INTO E TN VALLEY TUE. ETA/NGM HOLD OFF MOST
POPS UNTIL AFTER 12Z. FEEL UPPER DIFFLUENCE...MID LEVEL TROFFING
AND EXPECTED STORM MOTION LATER TONIGHT WILL BRING ONSET OF PRECIP
PRIOR TO 27/12Z. LOW LEVEL BOUNDARY AND BETTER CONVERGENCE AND DEEPER
MOISTURE FOR TUE. PLAN TO USE EVENING GROUPING FOR ONGOING POPS
THEN HIGH CHC WEST AND SLIGHT CHC EAST LATE TONIGHT. LIKELY TUESDAY
AS FRONTAL BOUNDARY SLIDES IN. UNCERTAINTY WITH POSITION OF SYNOPTIC
FEATURES BY TUESDAY NIGHT WITH EVERYTHING WEAKENING. WILL STICK WITH
CHC POPS MAINLY EVENING HIGHER POP SOUTH. CONT CHC POPS WEDNESDAY
AS BOUNDARY WILL TAKE ON WARM FRONT CHARACTERISTS WITH UPPER IMPULSE
MOVING IN LATE FROM THE WEST.

CHA TB 070/087 069/088 069 17465
TYS TB 068/085 067/086 067 17464
TRI TB 065/083 063/084 063 17463
OQT TB 070/084 066/084 066 17464=

.E TN...NONE.
.SW VA...SVR TSTM WATCH TIL 600 PM EDT.
.SW NC...sNONE.

SON

In the hours before

Local storm report, Jun 26, 4:27 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
427 PM EDT MON JUN 26 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0320 PM    2 E ONEIDA                TN   WIND DAMAGE
06/26/00   SCOTT                          REPORTED BY DISPATCH
	                                  TREES DOWNED

0315 PM    JACKSBORO                 TN   WIND DAMAGE
06/26/00   CAMPBELL                       REPORTED BY DISPATCH
                                          LARGE LIMBS OFF TREES

0425 PM    ROCKWOOD                  TN   WIND DAMAGE
06/26/00   ROANE                          REPORTED BY DISPATCH
                                          NUMEROUS TREES DOWNED
Local storm report, Jun 26, 5:44 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
544 PM EDT MON JUN 26 2000

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

410 PM     BEAN STATION              TN   WIND DAMAGE
06/26/00   GRAINGER                       REPORTED BY DISPATCH
                                          TREE DOWNED ACROSS
                                          HIGHWAY 11W.

500 PM     KINGSTON/HARRIMAN         TN   WIND DAMAGE
06/26/00   ROANE                          REPORTED BY DISPATCH
                                          TREES DOWNED

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:21 PM EDTSevere Thunderstorm WarningMRXGreene24 min
Jun 25, 10:23 PM EDTSevere Thunderstorm WarningMRXHamilton37 min
Jun 26, 3:00 PM EDTSevere Thunderstorm WarningMRXCampbell, Scott45 min
Jun 26, 3:15 PM EDTSevere Thunderstorm WarningMRXClaiborne, Union30 min
Jun 26, 3:37 PM EDTSevere Thunderstorm WarningMRXGrainger53 min
Jun 26, 3:55 PM EDTSevere Thunderstorm WarningMRXRoane50 min
Jun 26, 4:40 PM EDTSevere Thunderstorm WarningMRXRoane35 min
Jun 26, 6:21 PM EDTFlash Flood WarningMRXMonroe3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.